New with lots of questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

R. Thomas
New Member


Date Joined Jan 2006
Total Posts : 3
   Posted 1/16/2006 7:13 PM (GMT -7)   
Hello. I am 30, turning 31 next month. I was diagnosed in april of 2005 of being type 2. I have been struggling all year long with keeping my blood sugar "ideal", eating right, exercising, etc. When I first started the glucophage x? (I was told it was the best stuff) I felt better immediately and have been doing good until about a month and a half ago. I am now in a lot of pain and fatigued again. With the holidays I haven't been the best with my eating...but it hasn't been out of control numbers either. I get extremely fatigued in the afternoons and to the point that I am sore like I have the flu, aches and pain throughout the body with no explanation. I take my medication twice a day....after I eat breakfast and before bed. Should I be taking it at different times? I don't know if I should go to the doctor again or what????? Any advice and info anyone can give me about symptoms and what I need to do would be helpful. I've had to do all the research myself, as there is no local class provided.

Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 1/16/2006 7:30 PM (GMT -7)   

Hi R. Thomas,

Metformin (glucophage) can have some nasty side effects, one of which is called Lactic Acidosis. The manufacter has the following warning:

Stop taking metformin and call your doctor immediately if you experience a feeling of general discomfort or sickness; weakness; sore or aching muscles; trouble breathing, unusual drowsiness, dizziness or lightheadedness; unusual or unexplained stomach upset (after the initial stomach upset that may occur at the start of therapy with metformin); or the sudden development of a slow or irregular heartbeat. These may be signs of lactic acidosis.

Aside from the flu, which you don't seem to have, I would discuss this right away with your doctor. Lactic Acidosis is rare, but it never hurts to check out whats going on instead of waiting until something becomes a bigger problem.
 
scool  Warren
It's not that some people have willpower and some don't. It's that some people are ready to change and others are not. - James Gordon, M.D.
What some call health, if purchased by perpetual anxiety about diet, isn't much better than tedious disease. - George Dennison Prentice


R. Thomas
New Member


Date Joined Jan 2006
Total Posts : 3
   Posted 1/16/2006 8:03 PM (GMT -7)   
Thank you. I've been debating to go to the doctor...I guess i'll call in the morning. I usually only think of side effects happening shortly or immediately after beginning a medication. Not after so many months of no complications. Thanks again!

R. Thomas
New Member


Date Joined Jan 2006
Total Posts : 3
   Posted 1/18/2006 4:56 AM (GMT -7)   
Well, I went to the doctor and he wasn't concerned one bit. Just sent me to the lab to do blood work...guess I'll have to wait two weeks till my follow up. Ugh.....not srue if he cares or if I"m just being paranoid.

JGriffin
Regular Member


Date Joined Jan 2006
Total Posts : 104
   Posted 1/18/2006 9:36 AM (GMT -7)   
I am a newly diagnosed type II and have taken metformin for nearly three months now. I thought I was having a reaction to metformin (hives and painful muscle aches) just weeks ago. The doctor did a lot of lab work such as checking my kidneys and liver functions, etc. Since everything came back normal (whatever that is, sorry I am beginning to question everything), he felt it was due to the specific binders in generic metformin. He had seen several patients who were allergic to the binding in drugs as opposed to the actual drug itself especially one like metformin that uses the binder to release into the digestive system as a method of delivery. The doctor changed me to fortamet (a type of non-generic metformin) that is long-acting and slowly released into your systeme to avoid the jolt the instant-release gives. So far no hives or aches.....just toe aches and burning about an hour to two hours after I take it. I know it could be neuropathy, but the toes do not tingle and burn the rest of the day, just right after I take fortamet. And yes, it took nearly a week and a half to get the results. I am cautiously waiting to see if I react to this new form. Good luck with your results.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:12 PM (GMT -7)
There are a total of 2,735,101 posts in 301,275 threads.
View Active Threads


Who's Online
This forum has 151370 registered members. Please welcome our newest member, calvin1242.
362 Guest(s), 13 Registered Member(s) are currently online.  Details
ResilienceR, Tnmproject, 81GyGuy, Bloom93, geop, suzhtz, Girlie, LG13, NiceCupOfTea, DennisinNY, platinumpixie, straydog, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer